Header

UZH-Logo

Maintenance Infos

Estimates for periodic and Dirichlet eigenvalues of the Schrödinger operator


Kappeler, T; Mityagin, B (2001). Estimates for periodic and Dirichlet eigenvalues of the Schrödinger operator. SIAM Journal on Mathematical Analysis, 33(1):113-152.

Abstract

Consider the Schrödinger equation -y '' +Vy=λy for a complex-valued potential V of period 1 in the weighted Sobolev space H w of 2-periodic functions f:ℝ→ℂ,
H w ≡H ℂ w :=f(x)=∑ k=-∞ ∞ f ^(k)e iπkx |∥f∥ w <∞,
where
∥f∥ w :=2∑ k w(k) 2 |f ^(k)| 2 1/2
and w=(w(k)) k∈ℤ denotes a symmetric, submultiplicative weight sequence. Denote by λ n =λ n (V)(n≥0) the periodic eigenvalues of -d 2 dx 2 +V when considered on the interval [0,2], listed in such a way that λ 2n ,λ 2n-1 =n 2 π 2 +0(1), and denote by μ n =μ n (V)(n≥1) the Dirichlet eigenvalues of -d 2 dx 2 +V considered on [0,1], listed in such a way that μ n =n 2 π 2 +0(1).
Theorem. There exist (absolute) constants K 1 ,K 2 >0, so that for any 1-periodic potential V in H w ,
∑ n≥N w(2n) 2 |λ 2n -λ 2n-1 | 2 ≤K 1 (1+∥V∥ w ) K 2
and ∑ n≥N w(2n) 2 |μ n -λ 2n | 2 ≤K 1 (1+∥V∥ w ) K 2 ,
where N:=K 1 (1+∥V∥ w ) 2 .

Abstract

Consider the Schrödinger equation -y '' +Vy=λy for a complex-valued potential V of period 1 in the weighted Sobolev space H w of 2-periodic functions f:ℝ→ℂ,
H w ≡H ℂ w :=f(x)=∑ k=-∞ ∞ f ^(k)e iπkx |∥f∥ w <∞,
where
∥f∥ w :=2∑ k w(k) 2 |f ^(k)| 2 1/2
and w=(w(k)) k∈ℤ denotes a symmetric, submultiplicative weight sequence. Denote by λ n =λ n (V)(n≥0) the periodic eigenvalues of -d 2 dx 2 +V when considered on the interval [0,2], listed in such a way that λ 2n ,λ 2n-1 =n 2 π 2 +0(1), and denote by μ n =μ n (V)(n≥1) the Dirichlet eigenvalues of -d 2 dx 2 +V considered on [0,1], listed in such a way that μ n =n 2 π 2 +0(1).
Theorem. There exist (absolute) constants K 1 ,K 2 >0, so that for any 1-periodic potential V in H w ,
∑ n≥N w(2n) 2 |λ 2n -λ 2n-1 | 2 ≤K 1 (1+∥V∥ w ) K 2
and ∑ n≥N w(2n) 2 |μ n -λ 2n | 2 ≤K 1 (1+∥V∥ w ) K 2 ,
where N:=K 1 (1+∥V∥ w ) 2 .

Statistics

Citations

31 citations in Web of Science®
35 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

59 downloads since deposited on 29 Nov 2010
7 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Schrödinger operators, periodic and Dirichlet eigenvalues, estimates on gap lengths
Language:English
Date:2001
Deposited On:29 Nov 2010 16:27
Last Modified:05 Apr 2016 13:25
Publisher:Society for Industrial and Applied Mathematics
ISSN:0036-1410
Additional Information:Copyright © 2001, Society for Industrial and Applied Mathematics
Publisher DOI:https://doi.org/10.1137/S0036141099365753
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1857991
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A1097.34553

Download

Download PDF  'Estimates for periodic and Dirichlet eigenvalues of the Schrödinger operator'.
Preview
Filetype: PDF
Size: 352kB
View at publisher